Ohh how exciting @sextronaut! I hope your insertion goes well – I’ve heard it hurts but I had mine done surgically with anaesthetic so I have no idea.
What I CAN tell you though is that yes, unfortunately, I was bedbound after. Though I did have an abortion at the same time as insertion so I can’t say which I was impacted by. I’ve had friends who have had the Mirena and had little problems with it though. My advice would be to listen to your body and give it everything it needs. If you need bed rest, you should give it all you’ve got – family gathering or not!
It’s been 5 days since I’ve had mine removed and I’ve been experiencing some of the side-effects of that.
I’m moody. Like, REALLY moody. I feel like having sex all the time!! I’m starving, even after eating. I’m bloated and I have a few cramps, but not that much.
I came across something called ‘the Mirena crash’ which I’ll link to a couple of articles I’ve found at the bottom here. But apparently it’s not that talked about, would be keen to hear @nurse_nettie‘s thoughts on this! The internet says I should be back to normal once my hormones chill out in a few weeks until then I’m left feeling like a teenage boy going through puberty.
@sextronaut good luck with the insertion – when I had mine inserted at Family Planning I forgot to take my naprogesic which I think made it a little more ‘ouchy’ but I find with anything painful some focused deep belly breathing helps out. I had some pretty bad cramping for the next two days afterwards but then was fine, and really loved my IUD (minimised the duration of my periods and minimised pain).
@tea I had a crash when I got mine removed as well! Super moody and some cramping in the few days afterwards it passed pretty quick though!
Hi @tea @stephaniaaaah, I looked far & wide in my research & spoke to medical experts in contraception & reproductive health. There is no current evidence to support the theory of ‘the Mirena Crash.’ The Mirena actually has a lower dose of hormones than many other contraceptives like the oral contraceptive pill & the implant. The good news it’s still very effective in preventing pregnancy. If you have any concerns about this or have signs that you think may be related it’s ok to talk to your doctor about it.
Thanks for the info @nurse_nettie 🙂
@sextronaut I can’t really remember to be honest all I remember is that after a few months I noticed that they were much less heavier and I had a reduction in pain and cramping – it got to the point where my periods lasted like a day or so. (I am off contraception now and use condoms so back to a 7 day period SIGH) – I know the thought of insertion is scary – but you will go okay!! Keep us posted!
@stephaniaaaah it finally happened! It was totally fine, I just haven’t stopped spotting since Saturday. Hopefully it stops soon and I have an easy time with it!
@sextronaut Oh congratulations on your new contraception! I think there should be parties for that in the same way you’d have a baby announcement hahaha! Do you know how long the spotting is meant to last for?
@tea thank you!! I agree, there should be celebratory parties for a new form of contraception. From all the resources I’ve found, symptoms like irregular bleeding and spotting can last for up to 6 months while your body adjusts to it’s new little anti-baby friend. Hopefully it eases up soon, I’m already sick of having to deal with it and it’s only been a week!
You must be logged in to reply to this topic.